Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of discontinuing Eltroxin 100mg?

I am 31, Height - 5 ft 5 inc, Weight - 63kg. I was taking Eltroxin 100mg for around 4-5 months and I discontinued – Again I started and have discontinued beacsue of the side effects – My problem is is there any problem or side effect if I discontinue Thyroid treatment or eltroxin medication?
Wed, 24 Feb 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Eltroxin is generally a safe drug with rare side effects, which can be managed or go by themselves with time. You have not mentioned, what side effects you were feeling. Most of the side effects like diarrhea, increased appetite, nervousness, excessive sweating, temporary hair loss particularly in children during first month of treatment, irritability, tiredness and mood swings etc., are self resolving or easily manageable.

Even otherwise, if the drug is to be stopped for some reason, it should be done in tapering dose and not abruptly. Abruptly stopping of Eltroxin may cause debilitating weight loss, nervousness, fatigue, muscular weakness and panic attacks etc. The dose of Eltroxin needs to be increased or decreased gradually Depending on your level of T3, T4 and TSH. Hence a frequent testing of these levels in the blood is of utmost importance.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Thyroid


What are the side effects of discontinuing Eltroxin 100mg?

Hi, Eltroxin is generally a safe drug with rare side effects, which can be managed or go by themselves with time. You have not mentioned, what side effects you were feeling. Most of the side effects like diarrhea, increased appetite, nervousness, excessive sweating, temporary hair loss particularly in children during first month of treatment, irritability, tiredness and mood swings etc., are self resolving or easily manageable. Even otherwise, if the drug is to be stopped for some reason, it should be done in tapering dose and not abruptly. Abruptly stopping of Eltroxin may cause debilitating weight loss, nervousness, fatigue, muscular weakness and panic attacks etc. The dose of Eltroxin needs to be increased or decreased gradually Depending on your level of T3, T4 and TSH. Hence a frequent testing of these levels in the blood is of utmost importance. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician